Mobic and Weight Gain
Many people wonder, "Will I gain weight on Mobic?" In clinical studies, less than 2 percent of people taking the drug gained weight. If you happen to notice a gradual weight gain while taking this medication, there are a number of things that you can do to help, such as getting regular physical activity for at least 30 minutes a day on most days of the week; limiting your intake of alcohol; and eating a heart-healthy diet with lots of fruits, vegetables, and lean meats, among other things.
Mobic and Weight Gain: An Overview
There are a number of problems that have been reported in people taking Mobic® (meloxicam). Gradual weight gain is one problem that is reported rarely. In previous clinical studies, weight gain occurred in less than 2 percent of people taking Mobic. Given how uncommon weight gain is, however, it is difficult to say whether it is actually caused by the medication, other factors, or a combination of both.
Understanding Clinical Trials
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur more in than 1 to 2 percent of people and those that occur in less than 1 to 2 percent of people.
Weight gain was seen in less than 2 percent of people taking Mobic. Weight gain also occurred just as often in the group of people not taking Mobic. This is why it is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.